MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Catalog Number 357.369
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales consultant.A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, helical blade inserter top screw (connecting screw) is not functioning properly.In addition, the buttress/compression nut does thread properly on a blade guide sleeve thread.The issues occurred during an unknown procedure.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, helical blade inserter top screw (connecting screw) is not functioning properly, it won't screw in and lock the gold handle in places.In addition, the buttress/compression nut does thread properly on a blade guide sleeve thread, it gets stuck at the top of the guide sleeve.There was not patient involvement.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 1 of 4 for pc-(b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review conducted: part # 357.369.Synthes lot # 5512256.Supplier lot # na.Release to warehouse date: 02 jul 2007.Manufactured by synthes brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the blade guide sleeve for trochanteric fixation nails (part # 357.369, lot # 5512256, mfg # 02-jul-2007) was received at us cq with the buttress/compression nut stuck at the top of the blade guide sleeve.There is deformation to the inner diameter of the blade guide sleeve and also some deformation can be seen on some of the threads.Functional test: the buttress/compression nut is stuck at the top of the blade guide sleeve and the two parts are unable to be separated.The complaint was not able to be replicated since the buttress nut cannot be unscrewed from the blade sleeve and screwed on again.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the threaded shaft diameter measured and is within specification based on relevant drawing.Document/specification review: the relevant drawing(s) was reviewed.Conclusion: the complaint condition is confirmed as the blade guide sleeve (part # 357.369, lot # 5512256) was received with the buttress nut stuck at the top.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8089775
Report Number2939274-2018-55042
Device Sequence Number1747557
Product Code FZX
UDI-Device Identifier10886982196033
UDI-Public(01)10886982196033
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.369
Device Lot Number5512256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 11/03/2018
Supplement Date Received by Manufacturer12/27/2018
12/27/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/31/2018
12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1